NUR 119 NCLEX

  1. A newborn client is in respiratory distress. The nurse anticipates preparation for which medication to be given?




    A. theophylline
  2. The nurse who is teaching the client to self-administer medications explains to the client that which drug treats narcolepsy?




    C. modafinil
  3. The nurse teaches a client about which common side effects of analeptics?




    D. Nervousness
  4. The nurse monitoring a client for metliylnlienidate withdrawal should observe the client for which condition?




    B. Weakness
  5. A client is taking benzphetamine. The nurse teaches the client which information about this drug?




    B. That it may lead to hypotension
  6. Several children are admitted for diagnosis with possible attention deficit/hyperactivity disorder. Which is most important for the nurse to observe?




    A. A boy with an inability to complete tasks
  7. When a 12-year-old child is prescribed methylphenidate, which is most important for the nurse to monitor?




    B. The child's height and weight
  8. The nurse should know that which drugs are used to treat migraine attacks?




    A. Triptans
  9. For the client who is taking nalbuphine (Nubain), what should the nurse do? (Select all that apply.)

    a. Monitor any changes in respirations.
    b. Instruct the client to report bradycardia.
    c. Administer IV nalbuphine undiluted.
    d. Explain to the client to expect an excessive amount of urine output.
    e. Instruct the client to avoid alcohol when taking nalbuphine to avoid respiratory depression.
    A, C, E
  10. For the client who is taking acetaminophen (Tylenol), what should the nurse do? (Select all that apply.)

    a. Monitor routine liver enzyme tests.
    b. Encourage the client to check package labels of OTC drugs to avoid overdosing.
    c. Teach the diabetic client taking acetaminophen to check blood glucose more frequently.
    d. Teach the female client that oral contraceptives can increase the effect of acetaminophen.
    e. Teach the client that caffeine decreases the effects of acetaminophen.
    A, B, C
  11. Assessing a client following IV morphine administration,the nurse notes cold, clammy skin; a pulse of 40 beats/min; respirations of 10 breaths/min; and constricted pupils.Which medication will the client likely need next?




    D. naloxone (Narcan)
  12. A client is admitted to the emergency department in respiratory depression following self-injection with hydromorphone. The admitting nurse knows that which drug will reverse respiratory depression caused by opioid overdose?




    D. naloxone
  13. For the client receiving periodic morphine IV push, which is most critical for the nurse to monitor?




    C. Respirations
  14. A client states during a medical history that he takes several acetaminophen tablets throughout the day. The nurse teaches the client that the dosage should not exceed which amount?




    C. 4 g/day
  15. The nurse knows that which medication will cause the least gastrointestinal distress?




    C. celecoxib
  16. A client is taking infliximab (Remicade) and asks the nurse what side effects/adverse reactions to expect from this drug. The nurse lists which side effects? (Select all tha;apply.)

    a. Fatigue
    b. Headache
    c. Chest pain
    d. Renal damage
    e. Severe infections
    A, B, C, E
  17. The nurse is teaching a client about taking aspirin. Which are important points for the nurse to include? (Select all that apply.)

    a. Advising client to avoid alcohol while taking aspirin
    b. Instructing client to take aspirin before meals on an empty stomach
    c. Instructing client to inform dentist of aspirin dosage before any dental work
    d. Instructing client to inform surgeon of aspirin dosage before any surgery
    e. Suggesting that aspirin may be given to children for flu symptoms
    A, C, D
  18. A client is taking aspirin for arthritis. Which adverse reaction should the nurse teach the client to report to the health care provider?




    B. Tinnitus
  19. A client is admitted to the hospital with an acute gout attack. The nurse expects that which medication will be ordered to treat acute gout?




    A. colchicine
  20. When teaching the client who is receiving allopurinol, what should the nurse encourage the client to do?




    B. Have annual eye examinations.
  21. A nurse is administering gold, a disease-modifying anti-rheumatic drug, to a client. Which should the nurse monitor carefully?




    A. Blood in urine
  22. The nurse understands the differences between COX-1 and COX-2 inhibitors, in that ibuprofen is more likely than celecoxib to cause which adverse effect?




    A. Peptic ulcers
  23. A client appears to have had an overdose of phenothiazines. The nurse is aware that the potential treatment for phenothiazine overdose includes which intervention(s)?(Select all that apply.)

    a. Gastric lavage
    b. Adequate hydration
    c. Maintaining an airway
    d. fluphenazine (Prolixin)
    e. risperidone (Risperdal)
    f. Activated charcoal administration
    A, B, C, F
  24. A client is receiving haloperidol (Haldol). Which nursing intervention(s) should the nurse perform? (Select all that apply.)

    a. Monitor vital signs to detect bradycardia. b. Remain with the client until medication is swallowed
    c. Monitor vital signs to detect orthostatic hypotension.
    d. Assess the client for evidence of neuroleptic malignant syndrome.
    e. Observe the client for acute dystonia, akathisia, andtardive dyskinesia.
    All except A
  25. The nurse is aware of which fact regarding lorazepam(Ativan)?




    D. It may cause confusion and blurred vision.
  26. An atypical antipsychotic is prescribed for a client with psychosis. The nurse understands that this category of medications includes which drug?




    D. clozapine (Clozaril)
  27. An antipsychotic agent, fluphenazine (Prolixin), is ordered for a client with psychosis. The nurse knows that this agent can lead to extrapyramidal symptoms (EPS) that may betreated with which medication?




    B. benztropine (Cogentin)
  28. The nurse understands that antipsychotics act in which way?




    D. By blocking actions of dopamine
  29. The nurse realizes that facial grimacing, involuntary upward eye movement, and muscle spasms of the tongue and face are indicative of which condition?




    C. Acute dystonia
Author
TomWruble
ID
156354
Card Set
NUR 119 NCLEX
Description
nclex chapters 16, 18-28
Updated